MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4021
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 08/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature titled, "conventional transbronchial needle aspiration versus endobronchial ultrasound-guided transbronchial needle aspiration, with or without rapid on-site evaluation, for the diagnosis of sarcoidosis: a randomized controlled trial." literature summary: this study describes about conventional transbronchial needle aspiration versus endobronchial ultrasound¿guided transbronchial needle aspiration, with or without rapid on-site evaluation, for the diagnosis of sarcoidosis.Eighty patients with suspected sarcoidosis were randomized 1:1:1:1 into 4 groups: c-tbna with out rose (tbna-nr), c-tbna with rose (tbna-r), ebus-tbna without rose (ebus nr), and ebus-tbna with rose (ebus-r).Ebb and tblb were performed in all patients.Flexible bronchoscopy was performed through the nasal/oral route using the olympus bf-te2 fiberoptic bronchoscope/olympus 1t180 video bronchoscope.C-tbna was performed from the subcarinal (station 7) and/or lower right paratracheal (4r) stations using the 21-g tbna needle (smooth shot na-401d-1521; olympus).Ebus-tbna was performed through the oral route under moderate sedation after insertion of a bite block, using the ebus scope (bf uc-180f; olympus).Image acquisition was obtained using the dedicated ultrasound image processor (eu-me1; olympus) and lymph node sizes and character were recorded.The 21-g dedicated ebus-tbna aspiration needles (vizishot, na-201 sx-4021a; olympus) were used.A total of 74 patients were finally diagnosed with sarcoidosis.Overall, granuloma detection was not significantly different between the 4 groups (68% in tbna-nr, 89% in tbna-r, 84% in ebus-nr, and 83% in ebus-r groups, p = 0.49).The yield of c tbna in the tbna-nr group was lower compared with that in tbna-r group and ebus-tbna in ebus groups (32%, 72%, 68%, and 67% for tbna nr, tbna-r, ebus-nr, and ebus-r groups, respectively, p= 0.04).Additional 20% patients were diagnosed when ebus-tbna was performed following a non-diagnostic bronchoscopy procedure in the tbna-nr group.Sedation requirement and procedure duration were significantly lower with c-tbna as compared with ebus-tbna (p < 0.001).Post-tblb pneumothorax occurred in 4 (5%) patients, 1 in each tbna-nr and ebus nr, and 2 in ebus-r groups and all recovered uneventfully.This study concluded that when performing tbna in the setting of suspected sarcoidosis, we found c-tbna with rose and ebus-tbna (with or without rose) to be superior to c-tbna alone.Whether c-tbna with rose is equivalent to ebus-tbna cannot be determined from our study due to small sample size/low power.Type of adverse events/number of patients: post-tblb pneumothorax - 4 patients.This article includes 5 reports: patient identifier (b)(6): bf-te2; patient identifier (b)(6): bf-1t180; patient identifier (b)(6): na-401d-1521; patient identifier (b)(6): bf-uc180f; patient identifier (b)(6): na-201sx-4021; since there is no olympus device called "na-201sx-4021a", "na-201sx-4021" was selected.This report is 5 of 5 for patient identifier (b)(6): na-201sx-4021; since there is no olympus device called "na-201sx-4021a", "na-201sx-4021" was selected.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The following information regarding the events described in the article was received from the author: the pneumothorax was managed according to a routine clinical protocol.There were no malfunctions observed with the olympus devices used in the events described in the article.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15053263
Report Number9614641-2022-00014
Device Sequence Number4821761
Product Code FCG
UDI-Device Identifier04953170381911
UDI-Public04953170381911
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNA-201SX-4021
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer10/24/2022
Initial Report FDA Received Date07/19/2022
Supplement Report FDA Received Date11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK SERIAL: BF-UC180F
Outcome Attributed to Adverse Event Other;
Patient SexUnknown